Still no diagnosis

Hey there everyone. It's been a while since I've written to you guys. With some of you I had contact earlier on. My story is that I have inflammation in my intestine without a diagnosis. A few weeks ago I got really ill and the stomich ache was just terrible. My doctor immediately send me to the hospital with an ambulance, and the inflammation marks were really high again. They did an emergency colonoscopy (my 8th one!!!) and I just got the results back last week. They saw inflammation (surprise, surprise) but still not sure what is causing it. Crohn's disease has been on and off for more than four years now. But as some of you told me earlier, the treatment is more important than the name of the disease. Thank god my doctor and I finally got ont he same page and she said immediately we need to strart trying other treatment (I was taking budenofalk, corticosteroïds but milder than prednisone) and that there is definately something wrong with me. So I started prednisone more than a week ago now, but I get these really weird side-effects. My heart races, I get extremely hot and sweaty, dizzy, really sharp headaches, insomnia (I just spend the night sitting straight up in bed staring at the window), shaking hands, anxiety attacks and paranoya... I feel like I'm going a little crazy here, so any of you have had similar side-effects?

3 Replies

oldestnewest
  • Hi there...gosh you are going through it at the moment and the side effects you talk about with the prednisolone can be common. They can even produce a form of psychosis in some people and it does sound as if you are suffering from side effects.

    You need to get in contact with the consultant that prescribed it and see what they suggest. it maybe that the will suggest reducing the amount and building upto or having to stop the medication.....but it really does need the Doctors to decide what should be done.

    I too get the side effects that you talk about and in particular at the higher doses, where I cannot sleep at all and get palpetations with breathlessness, extreme anxiety and paranoya. Other people on this group have also talked about the same thing and It really can be quite horrible and can get out of hand.....you are not going mad.

    If you can't get in touch with the prescribing Doctor then try and contact your General Doctor [or G.P] as soon as possible :)

  • Hi and I agree with all Andrea has said but I want to add something. Steroids have their uses but really they are only like a bandaid, a cover all until the doctors find the cause and correct medication . I say this as it is so easy to become addicted to them and coming off them is very difficult. I know I took them for about 5 years almost non stop and each time the dose had to be increased. Eventually I decided enough was enough and suffered terrible withdrawal symptoms, I now have on my medical records...no steroids. This was 5 years before my diagnosis. I know this is not what you wanted to hear but there is no quick fix with diagnosis or the disease itself but you will get through these times and lead a normal life once you have the neccessary meds etc.

    Do see a doctor and discuss.

    I wish you a happy Christmas and a Healthier, better New Year.

    Billi

  • Wow u explained basically show my side effects started. If any questions feel free to ask. I'm an open book the

You may also like...